Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Tallahassee, FL

October 23, 2012

NWS Tallahassee, FL issued this small craft advisory at Oct 23, 2012, 12:28 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2012, 12:28 AM EDT (04:28 UTC)
Expired
Oct 23, 2012, 8:00 AM EDT
In force
8 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WHUS72 KTAE 230428
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1228 AM EDT TUE OCT 23 2012

...STRONG EASTERLY WINDS EXPECTED OVER MOST OF THE NORTHEAST GULF
OF MEXICO FOR THE REMAINDER OF TONIGHT...

.A NOCTURNAL SURGE OF EASTERLY WINDS HAS BEEN OBSERVED TO BE
SLIGHTLY STRONGER THAN COMPUTER MODELS WERE FORECASTING. WITH A
COUPLE OF OBSERVED WINDS WELL EXCEEDING 20 KNOTS...A SMALL CRAFT
ADVISORY HAS BEEN ISSUED FOR ALL OF THE COASTAL WATERS EXCEPT FOR
APALACHEE BAY...WHERE SMALL CRAFT SHOULD STILL EXERCISE CAUTION.

GMZ750-755-770-775-231200-
/O.NEW.KTAE.SC.Y.0040.121023T0428Z-121023T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1228 AM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

 * AREA AFFECTED: COASTAL WATERS OUT TO 60 NM FROM DESTIN FLORIDA
   TO THE OCHLOCKONEE RIVER.

 * WINDS: EAST AT 20 TO 25 KNOTS. GUSTS UP TO 28 KNOTS POSSIBLE.

 * SEAS: 2 TO 4 FEET NEARSHORE...AND 4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ765-231000-
/O.NEW.KTAE.SC.Y.0040.121023T0428Z-121023T1000Z/
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
1228 AM EDT TUE OCT 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

 * AREA AFFECTED: COASTAL WATERS OUT TO 20 NM FROM THE SUWANNEE
   RIVER TO KEATON BEACH.

 * WINDS: EAST AT 20 TO 22 KNOTS. GUSTS TO 25 KNOTS POSSIBLE.

 * SEAS: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

08-LAMERS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 8:58 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 22, 8:58 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EDT Mon Oct 22 2012

.NEAR TERM [Through Tuesday]...
Updated at 852 pm EDT-
Clear skies and light to calm winds will allow temperatures to
cool to near average levels for this time of year, with lows in
the lower 50s inland and lower 60s at the beaches.

&&

.SHORT TERM [Tuesday through Wednesday]...
There has been little change to the overall forecast through the
next several days. High pressure aloft and at the surface will
remain in place along the eastern seaboard, keeping the long fetch
of east to northeast flow in place across the forecast area. With
the ridging aloft and modifying low-level airmass, temperatures
will continue to warm over the next few days. Outside of a very
isolated shower across the far southeastern Big Bend, no rain is
anticipated.

&&

.LONG TERM [Wednesday through Monday]...
The large scale longwave pattern commences highlighted by a
slowly deepening and expanding trough over WRN states, a low-
amplitude upper level ridge over ERN states with axis that will
extend from Cntrl Gulf of Mex NEWD into the Southeast and up the
Appalachian Mountains into Canada, and a TUTT over Cuba. At
surface, high off Carolina coast with ridge axis WSW across NRN
Gulf region. Low over WI with cold front SSW to TX/OK border and
tropical low under TUTT. Forecast confidence not high for latter
period in part dependent on exact track of low and whether it
intensifies to a tropical or subtropical system. Models also
differ on trough and frontal timing and strength thru period (see
below).

During the rest of the period, aloft, upstream trough continues
to broaden and deepen shunting downstream ridge progressively EWD
with axis along ERN seaboard by early Fri. By that time, TUTT has
lifted NWWD to over S FL. This combination will progressively
weaken the ERN ridge. By Sat, EWD shifting trough and TUTT advance
N then NE to off NE FL coast combine to shunt ridge further NEWD
into Atlc. By Sun aftn, trough axis from Wrn Great Lakes to Wrn
Gulf with remnant of TUTT low along NC coast placing a weak ridge
in between and over local area. On Mon, trough axis along ERN
seaboard with low moving NWWD into TN Valley. At surface, EWD
movement of upper trough drags cold front progressively SEWD
shunting coastal high into Atlc and allowing Cuba low to lift nwd.
By Sat aftn, front has reached Wrn AL becoming quasi-stnry with
Cuba low now just off FL NE coast with strengthening NE flow and
keeping local area on dry side of system. Front likely moves thru
local region Sat night into early Sun albeit in a noticeably
weakened form while low now off Carolinas. In wake of front, local
flow shifts to NW. By late Sun, low in mid-Atlc and front to our
SE with noticeably colder and drier deep layer air overspreading
local region rest of period. But all this dependent on which model
verifies. 00z GFS appears to be the outlier and shows a far less
amplified trough keeping Atlc low farther out to sea than 00z EURO
or GFS ensemble. GFS would means slower frontal progression and
more noticeably moderate temps in its wake. So until I see more
model consistency, forecast based on more on EURO.

The net result for our forecast is that there will be plenty of sun
and dry weather thru Saturday then a slight chance of precip
Saturday Night and early Sunday, then dry again. The potential for
heavy rain is not high due to lack of Gulf return flow. Temps are a
tough forecast particularly from Sun to Mon since timing of front
and amplification of trough creates very different solutions. i.e.
GFS operational is warm outlier compared to the GFS ensemble and
EURO. For now, Min temps will commence 7 to 10 degrees above climo
dropping to around climo Sun night. Max temps will commence around 5
degrees above climo dropping to near climo Sun and 3 to 5 degrees
below climo Mon with the majority of models showing that real cold
air not impacting local area until sometime Sun night or more likely
Mon or Mon night. (Avg inland lows/highs are 51/77 degrees).

&&

.AVIATION [Beginning 01Z ]...
Unlimited vis and cigs will continue through the day on Tuesday.
Winds will be light to calm overnight, and out of the east 5 to
9 KT Tuesday afternoon.

&&

.MARINE...
Overall pattern will remain unchanged through much of the week
with easterly flow expected to continue. Nocturnal surges will
continue with winds reaching exercise caution levels over the much
of the waters during the late night to mid-morning hours.

&&

.FIRE WEATHER...
Easterly flow is expected over the next few days with sufficient
moisture to preclude red flag conditions for the remainder of the
week.

&&

.HYDROLOGY...
No concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   52  83  58  86  62 /  0   0   0   0  10
Panama City   60  82  63  84  66 /  0  10   0   0   0
Dothan        52  81  56  84  59 /  0  10   0   0   0
Albany        51  82  55  85  60 /  0  10   0   0   0
Valdosta      53  82  58  84  61 /  0  10   0   0  10
Cross City    53  85  58  87  62 /  0  10  10  10  10
Apalachicola  61  79  65  82  67 /  0   0   0  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fournier
SHORT TERM...Camp
LONG TERM...Block
AVIATION...Fournier
MARINE...Fournier/Camp
FIRE WEATHER...Van Dyke
HYDROLOGY...Fournier
Hazardous weather outlook, Oct 22, 8:51 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
851 PM EDT MON OCT 22 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-240100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
851 PM EDT MON OCT 22 2012 /751 PM CDT MON OCT 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.